Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 72, NWS Goodland, KS

June 13, 2012Rawlins County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 13, 2012, 6:27 PM CDT for Rawlins County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2012, 6:27 PM CDT (23:27 UTC)
Expired
Jun 13, 2012, 7:15 PM CDT
In force
48 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Rawlins County, KS

The radar

The Goodland radar (KGLD), 80 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:41 PM CDTHAIL 0.75Atwood, KSDITCHES FILLED WITH PEA-SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-455 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WUUS53 KGLD 132327
SVRGLD
KSC153-140015-
/O.NEW.KGLD.SV.W.0072.120613T2327Z-120614T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
627 PM CDT WED JUN 13 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RAWLINS COUNTY IN NORTHWEST KANSAS...

* UNTIL 715 PM CDT

* AT 622 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ATWOOD...AND WAS
  MOVING NORTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUDELL.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 51 AND 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3989 10091 3973 10084 3973 10109 3983 10111
TIME...MOT...LOC 2327Z 243DEG 5KT 3979 10102
WIND...HAIL 60MPH 1.00IN
$$

FOLTZ
2 follow-up statements
835 
WWUS53 KGLD 132340
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT WED JUN 13 2012

KSC153-140015-
/O.CON.KGLD.SV.W.0072.000000T0000Z-120614T0015Z/
RAWLINS KS-
640 PM CDT WED JUN 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
RAWLINS COUNTY UNTIL 715 PM CDT...

AT 636 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING  GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR ATWOOD...AND WAS MOVING NORTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  LUDELL.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 51 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3986 10094 3973 10093 3973 10109 3983 10111
TIME...MOT...LOC 2340Z 243DEG 5KT 3980 10100
WIND...HAIL 60MPH 1.75IN
$$

FOLTZ
972 
WWUS53 KGLD 140000
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
700 PM CDT WED JUN 13 2012

KSC153-140015-
/O.CON.KGLD.SV.W.0072.000000T0000Z-120614T0015Z/
RAWLINS KS-
700 PM CDT WED JUN 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
RAWLINS COUNTY UNTIL 715 PM CDT...

AT 659 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR ATWOOD...AND WAS MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL RAWLINS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3982 10095 3982 10094 3973 10093 3975 10105
      3976 10105 3978 10106
TIME...MOT...LOC 0001Z 252DEG 3KT 3976 10099
WIND...HAIL 60MPH 1.00IN
$$

FOLTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:42 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 13, 3:42 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
242 PM MDT WED JUN 13 2012

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 233 PM MDT WED JUN 13 2012

MAIN CONCERN IN THE SHORT TERM WILL BE PRECIPITATION CHANCES THIS
AFTERNOON/EVENING AND AGAIN TOMORROW.

CURRENT UPPER LEVEL ANALYSIS SHOWS ZONAL FLOW PATTERN ACROSS MUCH OF
THE CONUS WITH TROUGH MOVING ACROSS THE SOUTHERN CANADIAN ROCKIES.
WATER VAPOR IMAGERY CLEARLY SHOWS WAVE PUSHING THROUGH MONTANA AND
WYOMING. AT THE SURFACE...SOUTHERLY WINDS HAVE HELPED TO KEEP
DEW POINTS IN THE 40S AND 50S ACROSS THE CWA. SPC MESO ANALYSIS SHOWS
THAT CAP IS QUICKLY ERODING WITH VIS SAT SHOWING A LINE OF CU
BEGINNING TO DEVELOP ALONG CONVERGENCE ZONE ALONG SURFACE TROUGH
AXIS. MODELS APPEAR TO BE OVERDOING PRECIPITATION AND HAVE BEEN
INCONSISTENCIES IN TIMING AND LOCATION OF PRECIPITATION THROUGH
TONIGHT. CURRENTLY EXPECTING ISOLATED TO SCATTERED STORMS TO DEVELOP
AND MOVE EASTWARD WITH TIME. WITH WEAK SHORTWAVE TROUGH TO MOVE
ACROSS KANSAS OVERNIGHT AND LLJ PICKING UP EARLY THIS EVENING...HAVE
DECIDED TO KEEP MENTION OF PRECIPITATION IN FORECAST THROUGH
TOMORROW MORNING.

BY TOMORROW MORNING...WEAK COLD FRONT WILL STALL ACROSS THE CWA AND
PROVIDE A FOCUS FOR ANOTHER ROUND OF PRECIPITATION TOMORROW AS A THE
COMPACT UPPER LEVEL TROUGH CONTINUES TO MOVE ACROSS THE SOUTHERN
CANADIAN PLAINS. BEST OVERALL DYNAMICS TO REMAIN TO THE NORTH OF THE
REGION...BUT WITH CAPE VALUES EXPECTED TO BE IN THE 2000-3000 J/KG
RANGE AND SHORTWAVE TROUGH MOVING ACROSS THE REGION...FEEL THAT
PRECIPITATION CHANCES LOOK GOOD ALONG THE FRONTAL ZONE.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 233 PM MDT WED JUN 13 2012

THURSDAY NIGHT A STATIONARY FRONT WILL LINGER OVER THE TRI-STATE
AREA DURING THE EVENING HOURS BEFORE DISSIPATING DURING THE
OVERNIGHT.  MEANWHILE AN UPPER LEVEL SHORT WAVE TROUGH WILL MOVE IN
FROM THE WEST DURING THE EVENING. MODELS SHOW 850-700 THETA-E
CONVERGENCE AHEAD OF THE SHORT WAVE TROUGH AND NEAR THE STATIONARY
FRONT...SO HAVE HIGHER PRECIP. CHANCES OVER THE EASTERN PART OF
THE AREA DURING THE EVENING. DURING THE LATE EVENING AND OVERNIGHT
THE BOUNDARY SHIFTS WEST BEFORE DISSIPATING AS THE SHORT WAVE
TROUGH DEEPENS OVER THE WESTERN PART OF THE AREA. HAVE THE BETTER
PRECIP. CHANCES MOVING BACK WEST AS A RESULT. THE SHORT WAVE
TROUGH MOVES ACROSS THE AREA THROUGH THE OVERNIGHT...NEARING THE
EASTERN PART OF THE AREA BY EARLY MORNING. HAVE PRECIP. CHANCES
DECREASING BEHIND THE SHORT WAVE TROUGH AS SUBSIDENCE MOVES IN.

WILL KEEP A MENTION OF PATCHY FOG IN FOR THE OVERNIGHT AS THE
BOUNDARY LAYER NEARS SATURATION...HOWEVER NAM AND SREF VISIBILITY DO
NOT SUPPORT MUCH OF A FOG THREAT.

TRIMMED PRECIP. CHANCES DOWN SOME FROM PREVIOUS FORECAST DUE POINT
SOUNDINGS SHOWING DRY CONDITIONS FROM THE SURFACE TO 700MB OR SO
THROUGH MOST OF THE NIGHT. HOWEVER WITH MOST MODELS PLACING
PRECIP. OVER THE AREA...ESPECIALLY THE EASTERN PART OF THE
AREA...DURING THE NIGHT DID NOT WANT TO TRIM PRECIP. CHANCES BACK
TOO MUCH.

FRIDAY MORNING THE SHORT WAVE TROUGH EXITS THE AREA BRINGING
PRECIPITATION CHANCES TO AN END.  DURING THE LATE AFTERNOON AN UPPER
LEVEL SHORT WAVE TROUGH AND SURFACE TROUGH DEVELOP OVER EASTERN
COLORADO. WESTERLY MID LEVEL WINDS TURN TO THE SOUTHWEST AHEAD OF
THE SHORT WAVE TROUGH CAUSING THE CAP TO WEAKEN OVER THE WESTERN
PART OF THE AREA. WILL CONTINUE WITH THE MENTION OF SLIGHT CHANCES
AS POINT SOUNDINGS INDICATE AROUND 2000 J/KG OF SURFACE CAPE TO
WORK WITH. FURTHER EAST THE CAP REMAINS IN PLACE SO WILL KEEP THE
PRECIP. CHANCES CONFINED TO ALONG AND WEST OF THE COLORADO
BORDER.

FRIDAY EVENING THE SHORT WAVE TROUGH MOVES EAST ACROSS THE AREA.
POINT SOUNDINGS SHOW DEW POINT DEPRESSIONS AROUND 10 DEGREES ACROSS
MOST OF THE AREA...SO WILL KEEP THE SLIGHT CHANCES CONFINED TO THE
PATH OF THE SHORT WAVE TROUGH WHICH IS MAINLY WEST OF A NORTON TO
TRIBUNE LINE.  OVERNIGHT 850-700MB THETA-E CONVERGENCE DEVELOPS OVER
THE SOUTHERN PART OF THE AREA NORTH OF THE LOW LEVEL JET.  AT THE
SAME TIME A COLD FRONT WILL NEAR THE AREA FROM THE NORTHWEST.  CROSS
SECTIONS SHOW DEEP LIFTING OCCURRING AHEAD OF THE FRONT OVER THE
AREA. WITH MORE FORCING TO WORK WITH AS THE FRONT APPROACHES THE
AREA..WILL INCREASE PRECIP. CHANCES FOR AREAS EAST OF A WILD HORSE
TO MCCOOK LINE DURING THE OVERNIGHT HOURS.

FOR SATURDAY THROUGH WEDNESDAY...A COLD FRONT WILL MOVE THROUGH THE
TRI-STATE AREA SATURDAY AHEAD OF AN UPPER LEVEL SHORT WAVE TROUGH.
THE FRONT WILL EXIT THE AREA BY SATURDAY EVENING.  PRECIP. CHANCES
WILL LINGER OVER THE AREA THROUGH SATURDAY NIGHT UNTIL THE SHORT
WAVE TROUGH EXITS THE AREA SUNDAY MORNING...BRINGING PRECIPITATION
CHANCES TO AN END.  EARLY NEXT WEEK A LONG WAVE TROUGH DEVELOPS OVER
THE CENTRAL CONUS...EXTENDING INTO THE NORTHERN PART OF THE AREA.
SHORT WAVE TROUGHS WILL MOVE THROUGH THE UPPER LEVEL FLOW BRINGING
PRECIP. CHANCES TO AREAS ALONG AND NORTH OF THE NEBRASKA BORDER
THROUGH MID WEEK.

TUESDAY ANOTHER UPPER LEVEL TROUGH MOVES ONSHORE OVER THE PACIFIC
NORTHWEST.  AS THE UPPER LEVEL TROUGH APPROACHES THE UPPER LEVEL
FLOW WILL TURN TO THE SOUTHWEST.  A SHORT WAVE TROUGH EMBEDDED
WITHIN THE MEAN FLOW WILL BRING PRECIP. CHANCES TO THE EASTERN PART
OF THE AREA TUESDAY NIGHT.  DRY CONDITIONS WILL FOLLOW WEDNESDAY
BEHIND THE SHORT WAVE TROUGH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1127 AM MDT WED JUN 13 2012

MAIN CONCERN FOR THE PREVAILING TAF PERIOD WILL BE THE CHANCE FOR
ISOLATED CONVECTION TO DEVELOP THIS AFTERNOON AND AGAIN TOMORROW
MORNING. EXPECT CONVECTION TO BEGIN DEVELOPING BY 21Z...BUT WITH
BETTER CHANCES TO THE SOUTH AND NORTH OF THE AREA AND THE EXPECTED
ISOLATED NATURE...HAVE DECIDED TO LEAVE OUT MENTION IN TAF UNTIL A MORE
DEFINED CONVECTION LINE BEGINS TO DEVELOP. WILL UPDATE AS
NECESSARY TO INCLUDE MENTION OF CONVECTION. SURFACE TROUGH AXIS
LIES ACROSS EASTERN COLORADO AND WILL KEEP SOUTHERLY WINDS GUSTY
THROUGH THE AFTERNOON AND EVENING AS LLJ DEVELOPS. GIVEN LATENESS
IN PERIOD FOR EXPECTED CONVECTION TOMORROW MORNING...WILL LET
NEXT SHIFT EVALUATE FOR BETTER TIMING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...PM
LONG TERM...JTL
AVIATION...PM
Hazardous weather outlook, Jun 13, 11:34 AM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1034 AM MDT WED JUN 13 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1034 AM MDT WED JUN 13 2012 /1134 AM CDT WED JUN 13 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA FROM THIS
AFTERNOON INTO THE OVERNIGHT HOURS. AT THIS TIME...THESE STORMS
ARE NOT EXPECTED TO BE SEVERE...HOWEVER...GUSTY WINDS AND SMALL
HAIL WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS. GIVEN CURRENT
DRY CONDITIONS...CLOUD TO GROUND LIGHTNING MAY INCREASE THE FIRE
RISK ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND
NIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE. DUE TO THE SLOW
STORM MOVEMENT...THESE THUNDERSTORMS WILL BE ABLE TO PRODUCE LOCALLY
HEAVY RAINFALL. ADDITIONAL THUNDERSTORM CHANCES ARE EXPECTED FOR THE
REMAINDER OF THE PERIOD. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

In the hours before

Special weather statement, Jun 13, 5:31 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
431 PM MDT WED JUN 13 2012

KSZ002-132315-
RAWLINS-
531 PM CDT WED JUN 13 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...

AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF ATWOOD...MOVING NORTHEAST AT 10
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM. CLOUD-TO-GROUND LIGHTNING WILL ALSO BE POSSIBLE WHICH
COULD RESULT IN THE IGNITION OF GRASSLAND FIRES GIVEN THE VERY DRY
CONDITIONS.

&&

LAT...LON 3990 10091 3963 10075 3961 10109 3975 10116
TIME...MOT...LOC 2230Z 239DEG 8KT 3972 10104

FOLTZ
Special weather statement, Jun 13, 6:03 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
503 PM MDT WED JUN 13 2012

COZ092-132330-
CHEYENNE COUNTY-
503 PM MDT WED JUN 13 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 14 MILES NORTHWEST OF SHERIDAN
LAKE...OR 15 MILES SOUTH OF FIRSTVIEW...MOVING NORTH AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

&&

LAT...LON 3874 10260 3873 10232 3861 10236 3861 10261
TIME...MOT...LOC 2304Z 189DEG 7KT 3862 10249

FOLTZ
Local storm report, Jun 13, 6:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             ATWOOD                  39.81N 101.04W
06/13/2012  M1.00 INCH       RAWLINS            KS   TRAINED SPOTTER

&&

MLAMMERS
Special weather statement, Jun 13, 6:23 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
523 PM MDT WED JUN 13 2012

KSZ003-140000-
DECATUR-
623 PM CDT WED JUN 13 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HERNDON...MOVING EAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3988 10057 3992 10074 4000 10074 4000 10058
      4000 10057
TIME...MOT...LOC 2323Z 273DEG 11KT 3997 10075

FOLTZ

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:31 PM CDTSpecial Weather StatementGLDRawlins44 min
Jun 13, 5:46 PM CDTSevere Thunderstorm WarningGLDRawlins44 min
Jun 13, 6:23 PM CDTSpecial Weather StatementGLDDecatur37 min
Jun 13, 6:55 PM CDTFlash Flood WarningGLDRawlins76 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.